Cold/Wind Chill, Northern Litchfield
- When
- January 21, 6:00 PM EST to January 23, 9:00 AM EST
- Where
- Northern Litchfield forecast zone
- Reported by
- ASOS
- Coordinates
- 41.847, -73.221 (the zone’s center; the record gives no point)
An arctic air mass settled over the region during much of the week between Tuesday, January 21st and Thursday, January 23rd. Very cold air in place allowed for daytime high temperatures only in the single digits and teens and readings frequently below zero at night.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ALY wrote it up.
An arctic air mass settled over the region during much of the week between Tuesday, January 21st and Thursday, January 23rd. Very cold air in place allowed for daytime high temperatures only in the single digits and teens and readings frequently below zero at night. With a persistent west to northwest breeze, wind chill values dropped to dangerously cold levels in the night time and morning hours. Wind chill values were -10 to -25 degrees over many areas, with wind chill readings as low as -30 degrees over the high terrain of the Litchfield Hills. The most widespread lowest values occurred on the early morning of Wednesday, January 22nd. This long duration period of frigid arctic air resulted in shelters being opened across the region for the homeless. Temperatures finally moderated and wind became light by the end of the week, ending the dangerously low wind chill values.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Jan 21, 4:18 PM EST, 1 hour 42 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
418 PM EST TUE JAN 21 2014
.SYNOPSIS...
A COASTAL STORM WILL IMPACT LOCATIONS SOUTH AND EAST
OF THE CAPITAL DISTRICT WITH ACCUMULATING SNOW TONIGHT.
OTHERWISE...THE ARCTIC AIR MASS ALONG WITH WINDS WILL RESULT IN
DANGEROUSLY COLD WIND CHILL VALUES THROUGH WEDNESDAY MORNING. THE
ARCTIC AIR WILL REMAIN IN PLACE FOR THE UPCOMING WEEK.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
AS OF 330 PM EST...
IMPRESSIVE FGEN BAND ON RADAR EXTENDED ACROSS MOST OF NORTHERN NJ-
LONG ISLAND-SOUTHERN CT-RI AND SOUTHEAST MA. THIS BAND
IS SLOWLY LIFTING NORTH TOWARD SOUTHERN DUTCHESS AND LITCHFIELD
COUNTIES. PER WEB CAMS AND SPOTTER REPORTS...THE SNOW HAS THUS FAR
BEEN VERY LIGHT AS IT COMPETES WITH THE DRY ARCTIC AIR MASS IN
PLACE. IT WILL BE A VERY FINE LINE OF ACCUMULATING SNOW AS WE WILL
CUT OFF THE POP/WX SOUTH OF THE CAPITAL DISTRICT...SCHOHARIE
VALLEY AND CENTRAL TACONICS. DUE TO UPSLOPE CONDITIONS...WE WILL
RETAIN THE POPS/WX INTO SOUTHERN VT...BERKSHIRES...EASTERN ULSTER
COUNTY AND POINTS SOUTH AND EAST WHERE WINTER WEATHER ADVISORIES
FOR SNOW REMAIN. WE DID DROP WESTERN ULSTER AS LITTLE TO NO
REFLECTIVITES HAVE BEEN OBSERVED THUS FAR ALONG WITH METAR
OBSERVATIONS FROM KMSV INDICATING LIGHT TO OCCASIONALLY NO SNOW.
PER HRRR/RUC13...IMPRESSIVE FGEN BAND WILL LIFT TOWARD SOUTHERN
LITCHFIELD COUNTY WHERE 1-2 INCHES PER HOUR SNOWFALL RATES ARE
POSSIBLE AS SNOW RATIOS WILL LIKELY BE BETWEEN 15-20:1. THIS BAND
OF SNOW SHOULD PIVOT AND BE EAST OF THE REGION LATE TONIGHT /09Z
TIME FRAME/ WITH IMPROVING CONDITIONS EXPECTED FOR OUR EASTERN AND
SOUTHEASTERN ZONES.
REMAINDER OF THE REGION...MAINLY CLEAR SKIES ACROSS THE DACKS WILL
SLOWLY SPREAD SOUTHWARD TONIGHT. IN ADDITION...SURFACE GRADIENT
TOO WILL BE ON THE INCREASE AS COASTAL STORM DEEPENS. THIS WILL
RESULT IN TAKING OUR ALREADY COLD ARCTIC TEMPS DOWN INTO WIND
CHILL ADVISORY AND WARNING LEVELS. IN CLOSE COORDINATION WITH
EMERGENCY MANAGEMENT AND SURROUNDING FORECAST OFFICES...WE WILL
EXPAND THE WIND CHILL ADVISORY INTO THE REMAINDER OF THE CWA WITH
WARNINGS REMAINING IN EFFECT FOR THE DACKS AND CATSKILLS.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/...
A NARROW RIDGE OF HIGH PRESSURE SETTLES ACROSS THE AREA WEDNESDAY
MORNING WITH CLR-PTCLR SKIES WITH BITTERLY COLD TEMPERATURES.
HOWEVER...NEXT CLIPPER TYPE SYSTEM WILL BE APPROACHING THE GREAT
LAKES REGION WITH HIGHER LEVEL MOISTURE ADVECTING INTO THE REGION
THROUGHOUT THE DAY. DESPITE THE PARTIAL SUNSHINE...TEMPERATURES
WILL STRUGGLE TO GET OUT OF THE SINGLE DIGITS TO AROUND 10F AS
THOSE H850 TEMPS HOVER AROUND -20C. BRISK NORTHERLY WINDS WILL
REMAIN KEEPING WIND CHILLS DANGEROUSLY LOW AS THOSE ADVISORIES AND
WARNINGS WILL REMAIN IN EFFECT THROUGH THE MORNING HOURS.
THE AFOREMENTIONED CLIPPER SYSTEM APPROACHES WEDNESDAY NIGHT. HIGH
AND MID LEVEL MOISTURE MAY BEGIN TO SEED THE LOWER LEVELS OVER THE
GREAT LAKES FOR LAKE EFFECT/ENHANCEMENT ACTIVITY TO COMMENCE. WIND
TRAJECTORIES BETWEEN 300-320 DEGREES WOULD SUGGEST SOME OF THESE
BANDS IMPACTING PORTIONS OF THE WESTERN MOHAWK VALLEY AND CATSKILL
REGION. HOWEVER...INVERSION HEIGHTS ARE EXPECTED TO AROUND 3K FEET
SO NOT EXPECTING TOO ROBUST OF LAKE BANDS BUT WE WILL HAVE 20-30%
POPS IN THE GRIDS FOR THESE LOCATIONS.
THURSDAY...MOISTURE PROFILES AND CYCLONIC VORTICITY ADVECTION MAY
BE ENOUGH FOR SOME LIGHT SNOW/FLURRIES MAINLY NORTH OF THE
CATSKILLS...MID HUDSON VALLEY AND NW CT. OVERALL OMEGA FIELDS ARE
RATHER WEAK AND DIFFUSE SO EXPECTING LIGHT ACCUMULATIONS AT BEST.
CONSIDERABLE CLOUD COVER AND TEMPERATURES REMAINING THE SINGLE
DIGITS AND LOWER TEENS.
ADDITIONAL WIND CHILL HEADLINES MAY BE REQUIRED DURING THIS TIME
PERIOD.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
THE LONG TERM PERIOD WILL FEATURE A CONTINUATION OF MUCH BELOW
NORMAL TEMPS AS WELL AS SEVERAL CLIPPER TYPE SYSTEMS AND SOME LAKE
EFFECT SNOW DOWNWIND OF LAKE ONTARIO.
FOR FRIDAY...HIGH PRESSURE WILL BE RIDGING INTO THE REGION ALTHOUGH
THERE WILL BE SOME LINGERING LAKE EFFECT SNOW ACROSS PORTIONS OF THE
WESTERN ADIRONDACKS AND MOHAWK VALLEY. EXPECT HIGHS ON FRIDAY TO BE
A LITTLE BETTER THAN THURSDAY RANGING FROM TEENS TO LOW TO MID 20S.
THERE STILL MAY BE A FEW AREAS IN THE WESTERN ADIRONDACKS THAT STILL
REMAIN IN THE SINGLE DIGITS.
FRIDAY NIGHT INTO SATURDAY NIGHT...A CLIPPER TYPE WILL BE APPROACHING
LATE FRIDAY NIGHT INTO SATURDAY AS IT MOVES THROUGH THE EASTERN
GREAT LAKES AND OUR REGION. THERE MAY ALSO BE A PRE-FRONTAL TROUGH
WHICH WILL FURTHER ENHANCE THE PROBABILITY OF SOME SNOW
ACCUMULATIONS. EXPECT LOWS FRIDAY NIGHT TO BE IN THE SINGLE DIGITS
TO MID TEENS WITH HIGHS ON SATURDAY WELL ABOVE THOSE ON FRIDAY WITH
READINGS IN THE MID 20S TO LOWER 30S. LOWS SATURDAY NIGHT ARE
EXPECTED TO BE IN THE NEGATIVE SINGLE DIGITS TO AROUND 10 ABOVE.
SUNDAY...LAKE EFFECT SNOW IS EXPECTED TO IMPACT WESTERN PORTIONS OF
THE FA AS NORTHWEST FLOW DEVELOPS. HIGHS ARE EXPECTED TO BE IN THE
TEENS TO LOWER 20S.
SUNDAY NIGHT AND MONDAY...ANOTHER CLIPPER TYPE SYSTEM WILL IMPACT
THE FA LATE SUNDAY NIGHT INTO MONDAY AS IT CROSSES THE EASTERN GREAT
LAKES INTO THE NORTHEAST. THIS SYSTEM MAY PRODUCE MORE SNOW THAN ITS
PREDECESSOR AS THE LOW IS EXPECTED TO TRACK ACROSS NORTHERN NEW YORK
AND NORTHERN NEW ENGLAND. LOWS SUNDAY NIGHT ARE EXPECTED TO BE IN
THE SINGLE DIGITS TO MID TEENS WITH HIGHS ON MONDAY IN THE MID TEENS
TO MID 20S.
&&
.AVIATION /21Z TUESDAY THROUGH SUNDAY/...
A STORM SYSTEM DEVELOPING JUST OFF THE DELMARVA WILL TRACK
NORTHEASTWARD OFF THE COAST THE REST OF TODAY INTO
TONIGHT...EVENTUALLY PASSING WELL SOUTH OF LONG ISLAND AND CAPE COD.
THIS SYSTEM WILL BRING SOME SNOWFALL TO PORTIONS OF THE
REGION...ESPECIALLY FROM KPSF SOUTHWARD TO KPOU.
DIFFICULT TO FORECAST IMPACTS AT KGFL/KALB...WHERE SOME OCCASIONAL
VERY LIGHT SNOW WILL BE POSSIBLE BUT IFR CONDITIONS MAY NOT OCCUR.
BETTER CHANCE OF BORDERLINE MVFR/IFR VSBY AT KALB THIS EVENING
COMPARED TO KGFL. HOWEVER...FOR TERMINALS TO THE SOUTH AND EAST
STEADIER SNOW WILL DEVELOP AND IS EXPECTED TO PRODUCE IFR
CONDITIONS. MOST PERSISTENT IFR SHOULD BE AT KPOU WELL INTO THE
OVERNIGHT HOURS...WHILE KPSF IS ALSO EXPECTED TO SEE PREDOMINANTLY
IFR WHILE SNOW IS FALLING. ALL TERMINALS SHOULD IMPROVE RAPIDLY TO
VFR CONDITIONS BEFORE 12Z WEDNESDAY...AS THE STORM SYSTEM QUICKLY
PULLS AWAY FROM THE REGION.
WINDS WILL GENERALLY BE NORTHERLY THROUGH THE NEXT 24 HOURS...AROUND
10 KT WITH OCCASIONAL GUSTS NEAR 20 KT.
OUTLOOK...
WEDNESDAY NIGHT TO FRIDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX
SATURDAY: MODERATE OPERATIONAL IMPACT. BREEZY. CHANCE OF SN.
SATURDAY NIGHT: MODERATE OPERATIONAL IMPACT. CHANCE OF SHSN.
SUNDAY: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHSN.
&&
.HYDROLOGY...
NO WIDESPREAD HYDRO PROBLEMS ARE EXPECTED THIS WEEK.
AN ARCTIC AIR IS NOW IN PLACE ACROSS THE REGION AND IT WILL
REMAIN FOR THE REMAINDER OF THE WEEK. THIS WILL ALLOW RIVER AND
LAKE ICE TO REFORM AND THICKEN.
A COASTAL STORM WILL BRING ACCUMULATING SNOWS TO AREAS MAINLY TO
AREAS TO THE SOUTH AND EAST OF THE CAPITAL DISTRICT...ESPECIALLY
AS YOU GET CLOSER TO THE COAST TONIGHT INTO EARLY WEDNESDAY
MORNING. NEXT CHANCES FOR WIDESPREAD PRECIPITATION WILL COME OVER
THE WEEKEND IN THE FORM OF SNOW.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...WIND CHILL ADVISORY UNTIL NOON EST WEDNESDAY FOR CTZ001-013.
WINTER STORM WARNING UNTIL 6 AM EST WEDNESDAY FOR CTZ001-013.
NY...WIND CHILL WARNING UNTIL NOON EST WEDNESDAY FOR NYZ032-033-038-
042-047-058-063-082.
WINTER WEATHER ADVISORY UNTIL 6 AM EST WEDNESDAY FOR NYZ061-
064>066.
WIND CHILL ADVISORY UNTIL NOON EST WEDNESDAY FOR NYZ039>041-
043-048>054-059>061-064>066-083-084.
MA...WINTER WEATHER ADVISORY UNTIL 6 AM EST WEDNESDAY FOR MAZ001-
025.
WIND CHILL ADVISORY UNTIL NOON EST WEDNESDAY FOR MAZ001-025.
VT...WIND CHILL ADVISORY UNTIL NOON EST WEDNESDAY FOR VTZ013>015.
&&
SYNOPSIS...BGM
NEAR TERM...BGM
SHORT TERM...BGM
LONG TERM...11
AVIATION...JPV
HYDROLOGY...IAA/BGM
FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/ALBANYHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 432 PM EST TUE JAN 21 2014 NYZ032-033-038-042-047-058-063-082-221200- NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-NORTHERN WARREN- SCHOHARIE-WESTERN GREENE-WESTERN ULSTER-NORTHERN FULTON- 432 PM EST TUE JAN 21 2014 ...WIND CHILL WARNING IN EFFECT UNTIL NOON EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADIRONDACK AND CATSKILL REGION. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL WARNING. AN ARCTIC AIR MASS WILL CONTINUE TO IMPACT THE REGION INTO FRIDAY. WIND CHILL VALUES MAY APPROACH ADVISORY AND OR WARNING LEVELS EACH DAY...MAINLY DURING THE NIGHT-TIME AND MORNING HOURS UNTIL FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ039>041-043-048>054-059-060-083-084-VTZ013>015-221200- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WASHINGTON- WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA- WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- EASTERN GREENE-WESTERN COLUMBIA-SOUTHEAST WARREN-SOUTHERN WASHINGTON- BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 432 PM EST TUE JAN 21 2014 ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL MOHAWK VALLEY...CAPITAL REGION...SOUTHERN LAKE GEORGE AND SARATOGA REGION...HELDERBERGS...NORTHERN PORTIONS OF THE MID HUDSON VALLEY...AND THE NORTHERN TACONICS OF EAST CENTRAL NEW YORK...AS WELL AS SOUTHERN VERMONT. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. AN ARCTIC AIR MASS WILL CONTINUE TO IMPACT THE REGION INTO FRIDAY. WIND CHILL VALUES MAY APPROACH ADVISORY AND OR WARNING LEVELS THURSDAY NIGHT INTO FRIDAY MORNING ESPECIALLY OVER THE HIGHER TERRAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ001-025-NYZ061-064>066-221200- NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-EASTERN COLUMBIA- EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- 432 PM EST TUE JAN 21 2014 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM EST WEDNESDAY... ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MASSACHUSETTS AND THE CENTRAL AND SOUTHERN TACONICS INCLUDING THE MID HUDSON VALLEY. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. WIND CHILL ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. AN ARCTIC AIR MASS WILL CONTINUE TO IMPACT THE REGION INTO FRIDAY. WIND CHILL VALUES MAY APPROACH ADVISORY AND OR WARNING LEVELS THURSDAY NIGHT INTO FRIDAY MORNING ESPECIALLY OVER THE HIGHER TERRAIN. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO SEND SNOWFALL REPORTS TO THE NATIONAL WEATHER SERVICE. CTZ001-013-221200- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD- 432 PM EST TUE JAN 21 2014 ...WINTER STORM WARNING IN EFFECT UNTIL 6 AM EST WEDNESDAY... ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. WIND CHILL ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. AN ARCTIC AIR MASS WILL CONTINUE TO IMPACT THE REGION INTO FRIDAY. WIND CHILL VALUES MAY APPROACH ADVISORY LEVELS THURSDAY NIGHT INTO FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO SEND SNOWFALL REPORTS TO THE NATIONAL WEATHER SERVICE. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/ALBANY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 233 PM EST TUE JAN 21 2014 CTZ013-212130- SOUTHERN LITCHFIELD- INCLUDING THE CITIES OF...OAKVILLE...NEW MILFORD...TERRYVILLE 233 PM EST TUE JAN 21 2014 ...HEAVY SNOW BAND MOVING NORTHWARD INTO SOUTHERN LITCHFIELD COUNTY... A SNOW BAND IS MOVING NORTHEAST INTO SOUTHERN AREAS OF LITCHFIELD COUNTY. THIS SNOW BAND AS THE POTENTIAL TO PRODUCE BETWEEN 1 TO 2 INCHES OF SNOW PER HOUR...ESPECIALLY IN THE MOST PERSISTENT AREAS WITHIN THE SNOW BAND. VISIBILITY WILL BE REDUCED TO A QUARTER OF A MILE AT TIMES. PLEASE USE EXTRA CAUTION IF YOU HAVE TO TRAVEL ON ROADWAYS. LFM
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 430 PM EST TUE JAN 21 2014 CTZ001-013-220000- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE 430 PM EST TUE JAN 21 2014 ...MODERATE TO HEAVY SNOW CONTINUING IN LITCHFIELD COUNTY... LATEST DOPPLER RADAR SHOWS MODERATE SNOW HAS MOVED NORTH INTO NORTHERN LITCHFIELD COUNTY. AN ELONGATED HEAVY SNOW BAND WITH SNOWFALL RATES BETWEEN 1 TO 2 INCHES OF SNOW PER HOUR HAS NOW MOVED SLOWLY NORTH INTO EXTREME SOUTHERN LITCHFIELD COUNTY. VISIBILITIES WILL BE REDUCED TO A QUARTER OF A MILE AT TIMES. PLEASE USE EXTRA CAUTION IF YOU HAVE TO TRAVEL ON ROADWAYS. LFM
The national radar mosaic for the moment the first event began.
2 cold/wind chill. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Connecticut in 2014Every state in 2014This day in weather historyWarnings in Connecticut, January 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 486540, 486541.